MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA TC3 FEM LEFT SZ4; SIGMA REVISION IMPLANT : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA TC3 FEM LEFT SZ4; SIGMA REVISION IMPLANT : KNEE FEMORAL
Model Number 96-0083
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient was revised due to loosening of the femoral component at the cement to implant interface.Unknown cement was used.Cement manufacturer was unknown.Patient told surgeon he had been doing great, loved his knee, and going to the gym everyday since his lt revision tka surgery that was performed back in 2014.He told the surgeon that the past couple of months he started to have pain in his lt knee.The surgeon told sales rep that the patient only wanted to do a poly revision and the surgeon was certain that no components were loose.The surgeon asked that stab rp and tc3 rp inserts be available for this surgery.After opening up the knee the surgeon said the femur was grossly loose and was completely caught off guard by this.After removing the femur the surgeon notice that the femoral adapter bolt had broken off the femur.1/2 was in the femoral component and the other 1/2 of the bolt was still in the sleeve.The surgeon tried and couldn't remove the broken bolt and adapter sleeve from the femoral metaphyseal sleeve.We had srom femoral components available along with a full attune revision set.However, the surgeon told me that he didn't want to cause a lot of bone damage to the femur and he didn't want to have to remove the femoral sleeve along with the well cemented/fixed mbt tray and sleeve.The surgeon then decided to cement on a sigma size 5 ps femur and used screws and augments to position the femur as he wanted.He said the knee felt great and closed after taking inter-op x-rays.There was no surgical delay.Doi: (b)(6) 2014.Dor: (b)(6) 2022.Affected side: left knee.

Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15759907
Report Number1818910-2022-22502
Device Sequence Number6352645
Product Code JWH
UDI-Device Identifier10603295232506
UDI-Public10603295232506
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-0083
Device Catalogue Number960083
Device Lot Number449627
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Initial Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC SIGMA FEM POST AUG SZ4 4MM; PFC SIGMARP STB TB IN 4 25.0; PFC*SIGMA TC3 FEM LEFT SZ4; SIG FEM ADAP +2/-2 OFFSET BOLT; SIGMA FEM ADAPTER 5 DEGREE; UNK CEMENT (UNK MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale